Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 60, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 12, 2020, 4:17 AM EDT. It took effect at Jun 12, 2020, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2020, 4:17 AM EDT (08:17 UTC)
- In effect from
- Jun 12, 2020, 11:00 AM EDT
- Expired
- Jun 12, 2020, 10:12 PM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
119 WHUS71 KBUF 120817 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 417 AM EDT Fri Jun 12 2020 LOZ043>045-121800- /O.NEW.KBUF.SC.Y.0060.200612T1500Z-200613T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 417 AM EDT Fri Jun 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JLA
4 follow-up statements
998 WHUS71 KBUF 121722 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 122 PM EDT Fri Jun 12 2020 LOZ043>045-130130- /O.CON.KBUF.SC.Y.0060.000000T0000Z-200613T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 122 PM EDT Fri Jun 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
930 WHUS71 KBUF 122015 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 415 PM EDT Fri Jun 12 2020 LEZ040-041-130100- /O.EXB.KBUF.SC.Y.0060.000000T0000Z-200613T0100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 415 PM EDT Fri Jun 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 9 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-130300- /O.CON.KBUF.SC.Y.0060.000000T0000Z-200613T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 415 PM EDT Fri Jun 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
870 WHUS71 KBUF 122324 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 724 PM EDT Fri Jun 12 2020 LEZ040-041-130030- /O.CAN.KBUF.SC.Y.0060.000000T0000Z-200613T0100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 724 PM EDT Fri Jun 12 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$ LOZ043>045-130300- /O.CON.KBUF.SC.Y.0060.000000T0000Z-200613T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 724 PM EDT Fri Jun 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
335 WHUS71 KBUF 130212 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1012 PM EDT Fri Jun 12 2020 LOZ043>045-130315- /O.CAN.KBUF.SC.Y.0060.000000T0000Z-200613T0300Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1012 PM EDT Fri Jun 12 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have dropped below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 1:54 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 12, 1:54 AM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 154 AM EDT Fri Jun 12 2020 .SYNOPSIS... A reinforcing cold front will push through the region early this morning. This front will ensure that we will have below normal temperatures for the upcoming weekend. While the front could touch off a stray shower...generally dry uneventful weather can be expected through at LEAST Saturday night. && .NEAR TERM /THROUGH TODAY/... Reinforcing cold front will arrive over western NY before daybreak this morning. Will turn mostly cloudy for a few hours as the front moves through and based on upstream trends, could see a few light showers with trace to maybe 0.01 inch of rain over WNY before showers diminish farther east. This afternoon, daytime heating and cooler air aloft with trough settling across region will lead to expansion of cumulus clouds. May see an isolated shower out of these clouds along Lake Ontario lake breeze, but limited forcing behind the wave aloft and reinforcing front that sweeps through this morning will result in majority of area staying dry. Somewhat breezy from the west to northwest behind the front later today, but not as breezy compared to Thursday. Highs in the lower 70s, except the higher terrain of North Country where readings will stay in the 60s. Trough aloft firmly settles across lower Great Lakes tonight while sfc ridge builds in across the Great Lakes. Cool night for all areas with readings in the low to mid 40s. H85 temps drop to +1c western NY to below 0C over the North Country. Not a lot of low clouds upstream beneath the trough, but enough stratocu there that tend to believe that some areas will see mostly cloudy skies later tonight with the incoming moisture and at least a small lake response with delta t/s increasing to 13-15c off both lakes as water temps for Lake Erie are in the lower 60s and for Lake Ontario mid lake are in the mid to upper 50s. Kept small chance of showers over North Country closer to coldest air aloft and where northerly flow also provides additional upslope lift. && .SHORT TERM /TONIGHT THROUGH SUNDAY/... A digging mid level trough will elongate across the central Great Lakes Saturday night into Sunday before forming a cut off low Sunday night into Monday. Model consensus has the cut off low traveling southeastward into the Mid-Atlantic Monday. Due to the elongating trough and formation of the cut off low, low level moisture will increase across the region Saturday night through Monday increasing the chance for a few showers. As the cut off low moves southeastward, chances for precipitation will slide south. Another chilly day Sunday, albeit warmer than the previous day, with highs climbing up into the upper 60s. Temperatures will continue to warm allowing the region to see highs in the low to mid 70s Monday. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... With the cut off low in the Mid-Atlantic, a bubble of surface high pressure will encroach into the region Monday night before dominating overhead much of the forecast period. Long range model guidances are still in disagreement with the placement and timing of the low. The Euro wants to bring the low further south which would keep the region drier than the outlooks of the GFS and Canadian models' tracks with the low. Therefore, kept chances for showers throughout the period. Expect an overall warming trend as winds will veer to southwesterly allowing the temperatures at 850mb to warm into the mid teens C. Daytime highs will gradually rise each day throughout the period. Tuesday will start off with highs climbing into the mid to upper 70s, while ending the period with highs in the low to mid 80s on Thursday. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... There will be an increase in mid clouds through daybreak across western NY with maybe a brief sprinkle or light shower. Rest of day will be generally dry, though will see scattered to broken clouds, especially south of Lake Ontario. Conditions will remain VFR. Outlook... Friday night...MVFR possible late over higher terrain of North Country. Otherwise, VFR. Saturday and Sunday...VFR/MVFR with a chance of showers. Monday and Tuesday...VFR. && .MARINE... Moderate to occasionally fresh westerlies can be expected later this morning into the afternoon as a secondary cold front crosses the region. Conditions on the east end of Lake Ontario could get choppy at times but conditions are forecast to remain below small craft advisory criteria. A northerly flow will become established over the region tonight into Saturday as high pressure centered over the Canadian prairies will build across all of the Great Lakes. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JLA/RSH NEAR TERM...JLA SHORT TERM...EAJ LONG TERM...EAJ AVIATION...JLA MARINE...RSH
Hazardous weather outlook, Jun 11, 10:56 PM EDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1056 PM EDT Thu Jun 11 2020 NYZ001>008-010>014-019>021-085-130300- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 1056 PM EDT Thu Jun 11 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-130300- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1056 PM EDT Thu Jun 11 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:18 AM EDT | Beach Hazards Statement | BUF | Cayuga, Jefferson, Oswego, Wayne | 18 hr |
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.